Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 77, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 17, 2012, 9:46 PM EDT. It took effect at Oct 18, 2012, 9:54 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2012, 9:46 PM EDT (01:46 UTC)
- In effect from
- Oct 18, 2012, 9:54 AM EDT
- Expired
- Oct 19, 2012, 11:00 AM EDT
- In force
- 25 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
094 WHUS73 KGRR 180146 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 946 PM EDT WED OCT 17 2012 LMZ846>849-181000- /O.UPG.KGRR.SC.Y.0076.000000T0000Z-121019T0000Z/ /O.NEW.KGRR.GL.W.0028.121018T0146Z-121018T1000Z/ /O.NEW.KGRR.SC.Y.0077.121018T1000Z-121019T0000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 946 PM EDT WED OCT 17 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 8 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTH GALES TO 40 KNOTS. * WAVES...5 TO 8 FEET. * CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-181000- /O.CON.KGRR.SC.Y.0076.000000T0000Z-121019T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 946 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WINDS...SOUTH 20 TO 30 KNOTS. * WAVES...4 TO 7 FEET. * CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
620 WHUS73 KGRR 180707 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 307 AM EDT THU OCT 18 2012 LMZ846>849-181515- /O.EXT.KGRR.GL.W.0028.000000T0000Z-121018T1400Z/ /O.EXT.KGRR.SC.Y.0077.121018T1400Z-121019T0000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 307 AM EDT THU OCT 18 2012 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...SOUTH GALES TO 40 KNOTS DECEASING TO 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. * CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-181515- /O.CON.KGRR.SC.Y.0076.000000T0000Z-121019T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 307 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH 20 TO 30 KNOTS DECREASING TO 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. * CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
328 WHUS73 KGRR 181354 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 954 AM EDT THU OCT 18 2012 LMZ846>849-182200- /O.CAN.KGRR.GL.W.0028.000000T0000Z-121018T1400Z/ /O.EXT.KGRR.SC.Y.0077.121018T1354Z-121019T0000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 954 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE GALE WARNING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. * CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-182200- /O.CON.KGRR.SC.Y.0076.000000T0000Z-121019T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 954 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 KNOTS. * WAVES...4 TO 6 FEET. * CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
764 WHUS73 KGRR 181955 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 PM EDT THU OCT 18 2012 LMZ846>849-190400- /O.EXT.KGRR.SC.Y.0077.000000T0000Z-121019T1600Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-190400- /O.EXT.KGRR.SC.Y.0076.000000T0000Z-121019T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 355 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. * WAVES...4 TO 7 FEET. * CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
882 WHUS73 KGRR 190211 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1011 PM EDT THU OCT 18 2012 LMZ846>849-191015- /O.CON.KGRR.SC.Y.0077.000000T0000Z-121019T1600Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1011 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-191015- /O.CON.KGRR.SC.Y.0076.000000T0000Z-121019T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 1011 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS. * WAVES...4 TO 7 FEET. * CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
293 WHUS73 KGRR 190716 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 316 AM EDT FRI OCT 19 2012 LMZ846>849-191530- /O.EXT.KGRR.SC.Y.0077.000000T0000Z-121019T2000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 316 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTH 10 TO 20 KNOTS. * WAVES...4 TO 6 FEET DECREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-191530- /O.EXT.KGRR.SC.Y.0076.000000T0000Z-121019T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 316 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET DECREASING TO 1 TO 3 FEET. * CHANCE OF WATERSPOUTS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
766 WHUS73 KGRR 191500 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT FRI OCT 19 2012 LMZ846>849-191600- /O.CAN.KGRR.SC.Y.0077.000000T0000Z-121019T2000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1100 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH INTO THIS AFTERNOON. $$ LMZ844-845-191600- /O.CAN.KGRR.SC.Y.0076.000000T0000Z-121019T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 1100 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH INTO THIS AFTERNOON. $$ OSTUNO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 6:54 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 17, 6:54 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 654 PM EDT WED OCT 17 2012 .SYNOPSIS... ISSUED AT 348 PM EDT WED OCT 17 2012 RAIN AND ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT AS A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST. THE RAIN WILL END BRIEFLY ON THURSDAY AFTER THE COLD FRONT PASSES THROUGH... BUT MORE SHOWERS ARE IN STORE FOR THURSDAY NIGHT AND FRIDAY AS AN AREA OF LOW PRESSURE STALLS OVER THE GREAT LAKES REGION. IT WILL BE COLD ENOUGH THAT SOME ICE PELLETS WILL BE POSSIBLE AS WELL. SHOWERS ARE EXPECTED TO MOVE OUT OF THE REGION FRIDAY NIGHT OR EARLY SATURDAY AND THE COMING WEEKEND WILL BE DRY WITH MODERATING TEMPERATURES. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 348 PM EDT WED OCT 17 2012 ELEVATED INSTABILITY AND MOISTURE RETURNING FROM THE SOUTH WITH THE HELP OF A 40KT LOW LEVEL JET HAS SPARKED A FEW SHOWERS AND TSTORMS WEST OF HWY 131 THIS AFTERNOON. COVERAGE OF SHOWERS IS EXPECTED TO INCREASE LATER TONIGHT AS NEGATIVE TILT SHORTWAVE OVER THE CENTRAL PLAINS BEGINS TO PIVOT NE. SHORT TERM/RAPID UPDATE MODELS SUGGEST THE POSSIBILITY OF A LULL IN PCPN POTENTIAL BETWEEN THE ACTIVITY CURRENTLY DEVELOPING OVERHEAD AND THE MAIN BAND OF RAIN ASSOCIATED WITH THE SFC OCCLUSION/NEG TILT SHORTWAVE LATER TONIGHT. MODELS SHOW A DRY SLOT MOVING IN BEHIND THE DEPARTING RAIN BAND ON THURSDAY BUT THE ARRIVAL OF THE COLDER AIR ALOFT SHOULD CAUSE MORE SHOWERS TO DEVELOP LATER IN THE DAY... PARTICULARLY WEST OF HWY 131. COMBINATION OF UPR LOW/COLD POOL ALOFT (H8 TEMPS AROUND -1C AND H5 TEMPS AROUND -25C)... AND ADDITIONAL VORT LOBES/SPOKES ROTATING AROUND THE APCHG UPR LOW... WILL RESULT IN MORE SHOWERS THURSDAY NIGHT AND FRIDAY. THE FREEZING LEVEL FALLS TO ABOUT 3K FEET ON THURSDAY NIGHT AND REMAINS THAT LOW THROUGH FRIDAY... SO SUSPECT THAT SOME OF THE SHOWERS WILL OCCASIONALLY PRODUCE SOME SLEET/SMALL HAIL. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 348 PM EDT WED OCT 17 2012 OVERALL WENT WITH ECMWF WEIGHTED BLEND OF NWP GUIDANCE. UPPER LOW AND LARGE SCALE TROF EXITS REGION SATURDAY WITH UPPER RIDGE BUILDING IN FOR THE REMAINDER OF THE PERIOD. ECMWF HAS A STRONGER RIDGE AND MORE AMPLIFIED LONGWAVE PATTERN WITH WELL ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD WHILE GFS HAS FLATTER RIDGE WITH CANADIAN AIRMASS PUSHING INTO REGION FOR TUE AND WED. BEST RAIN CHANCE WILL BE LATE MON INTO TUE AS UPPER SHORTWAVE MOVES OVER RIDGE AND ATTEMPTS TO DRAG COLD FRONT AND SEASONABLY COLD CANADIAN AIRMASS INTO CWA. GOOD CHC FOR SHOWERS AND LOOKS LIKE THUNDER IS POSSIBLE BUT NOT CONFIDENT ENUF TO INCLUDE IN GRIDS FOR NOW. BEST BET IS THAT FRONT WILL HANG UP OVER MI ON TUE AND THEN BEGIN TO DISSIPATE RETREAT NORTHWARD ON WED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 655 PM EDT WED OCT 17 2012 THERE WILL BE TWO BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE TAF SITES WITHIN BETWEEN 00Z AND 24Z THURSDAY. THE FIRST BAND OF CONVECTION IS ASSOCIATED WITH THE WARM FRONT AND IT WILL HAVE A 2-4 HOUR BAND (AT ANY ONE SITE) OF MVFR CIGS/VSBY AND SHOWERS AS IT MOVES FROM SW TO NE ACROSS THE TAF SITES BTW 00Z AND 06Z. THERE IS ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS TOO. WITH THE LOW LEVEL JET GETTING STRONGER OVERNIGHT... THE COVERAGE OF THESE ELEVATED STORMS MAY WELL INCREASE. I WILL ADD LLWS TO THE TAFS OVERNIGHT TOO AS THERE IS 40 TO 50 KNOTS OF WINDS FROM THE SOUTH AS CLOSE AS 3000 FT AGL FROM THE GROUND. THE SECOND BAND OF RAIN WITH ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE TAF SITES BETWEEN 09Z AND 18Z. THIS WILL HAVE IFR CIGS/VSBY WITH IT. THE LOW CONDITIONS WILL LAST ONLY ABOUT 6 HOURS AT ANY ONE SITE. ONCE THE FRONT COMES THROUGH I EXPECT VFR CONDITIONS RETURN. WINDS WILL REMAIN GUSTY. && .MARINE... ISSUED AT 348 PM EDT WED OCT 17 2012 CONFIDENCE IN SMALL CRAFT ADVISORY CRITERIA IS HIGH FOR TONIGHT AND THURSDAY... BUT DECREASES AFTER THAT. GUIDANCE SUGGESTS THAT WINDS WILL BECOME OFFSHORE (SELY) ON THURSDAY NIGHT INTO FRIDAY AS THE SFC LOW SINKS SOUTH TOWARD MKE/ORD. GRADIENT ALSO BECOMES BAGGIER DURING THIS TIME. && .HYDROLOGY... ISSUED AT 348 PM EDT WED OCT 17 2012 POTENTIAL EXISTS FOR AN INCH OF RAIN... OR A BIT MORE... FROM THIS SYSTEM OVER THE NEXT COUPLE DAYS... WITH MUCH OF THAT OCCURRING WITH THE FRONTAL BAND LATER TONIGHT AND EARLY THURSDAY. THIS IS NOT EXPECTED TO DRIVE ANY RIVERS TO BANKFULL ATTM. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LMZ844>849. && SYNOPSIS...MEADE SHORT TERM...MEADE LONG TERM...DKC AVIATION...WDM HYDROLOGY...MEADE MARINE...MEADE
Hazardous weather outlook, Oct 17, 6:03 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 603 AM EDT WED OCT 17 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-181015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 603 AM EDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS COULD FORM THIS AFTERNOON MAINLY WEST OF HIGHWAY 131. SEVERE WEATHER IS NOT FORECASTED. THE MAIN THREAT WITH ANY THUNDERSTORM WILL BE BRIEFLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES. A COUPLE OF THUNDERSTORMS COULD LINGER INTO THE EVENING GENERALLY ALONG AND SOUTH OF INTERSTATE 96. SEVERE WEATHER IS NOT FORECASTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-181015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 603 AM EDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. THERE WILL BE A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE MAIN RISK WITH THE STORMS WILL BE CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 17, 4:17 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 3 ESE MUSKEGON 43.21N 86.21W
10/17/2012 M0.50 INCH MUSKEGON MI TRAINED SPOTTER
ONE HALF INCH HAIL REPORTED NEAR MERCY HOSPITAL.
&&
HOVINGLocal storm report, Oct 17, 4:19 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 PM EDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 2 E MUSKEGON 43.22N 86.20W
10/17/2012 M0.25 INCH MUSKEGON MI BROADCAST MEDIA
REPORT RELAYED BY WZZM.
&&
HOVINGLocal storm report, Oct 17, 4:36 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
436 PM EDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 NNE BATTLE CREEK 42.34N 85.18W
10/17/2012 M0.70 INCH CALHOUN MI TRAINED SPOTTER
MOSTLY DIME SIZE HAIL REPORTED.
&&
HOVINGLocal storm report, Oct 17, 4:38 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
438 PM EDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 NNE BATTLE CREEK 42.34N 85.18W
10/17/2012 M0.70 INCH CALHOUN MI TRAINED SPOTTER
CORRECTED TIME OF REPORT. MOSTLY DIME SIZE HAIL REPORTED.
&&
HOVINGSpecial weather statement, Oct 17, 4:46 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
446 PM EDT WED OCT 17 2012
MIZ037>040-043>046-050>052-056>059-064>067-071>074-172245-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
446 PM EDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF I-96 AND EAST
OF U.S. 131 PRODUCING HAIL UP TO DIME SIZE. EXPECT SCATTERED
THUNDERSTORMS TO BE POSSIBLE THIS EVENING AS MORE ACTIVITY MOVES IN
FROM NORTHERN INDIANA AND INTO SOUTHERN LOWER MICHIGAN.
ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4207 8623 4223 8623 4225 8638 4260 8624
4301 8624 4362 8656 4382 8644 4406 8653
4418 8640 4416 8460 4348 8460 4346 8436
4282 8436 4278 8416 4208 8413 4207 8414
TIME...MOT...LOC 2041Z 213DEG 32KT 4327 8616
HOVINGLocal storm report, Oct 17, 4:53 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 PM EDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 1 NW WALKER 43.02N 85.79W
10/17/2012 M0.25 INCH OTTAWA MI BROADCAST MEDIA
PEA SIZE HAIL NEAR MARNE. REPORT COURTESY OF WZZM.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:46 PM EDT | Gale Warning | GRR | 12 hr | |
| Oct 18, 6:42 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more | 2 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.